| Catalog Number |
227480000 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
During a total hip arthroplasty, the surgeon was drilling into the acetabulum to place a screw and the drill bit got bent.Was surgery delayed due to the reported event? no, was procedure successfully completed? yes, were fragments generated? no,.
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.As part of our company quality system process, all devices are manufactured, inspected and distributed to approved specifications.Additional complaint information, monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: according to the following information received."broken drill bit".The device associated with this report was returned to depuy synthes for evaluation.Visual examination of returned device revealed, the tip bent from pin rev periph drill guide, due to repeated use.Additionally, heavy wear patterns were observed, on the device surface.This condition is consistent with multiple uses under extreme eccentric loading, resulting in premature bending or failure of the drill bit.However, taking in consideration the age of the device (around 18 years), the potential cause can be attributed to end of life.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use.The device must be properly inspected, prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions and inspection procedures.A dimensional inspection was not performed, since it was not applicable to the complaint condition.A functional test was unable to be performed, due to the post-manufacturing damage.The overall complaint was confirmed.As the observed, condition of the pin rev periph drill guide would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life.And it has been determined, that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.